Alert archive / Nevada / High Wind Warnings in 2020

High Wind Warning 5, NWS Elko, NV

September 7, 2020Humboldt County, Nevada

NWS Elko, NV issued this high wind warning at Sep 7, 2020, 10:34 PM PDT for Humboldt County, Nevada. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 7, 2020, 10:34 PM PDT (05:34 UTC)
Expired
Sep 8, 2020, 5:00 AM PDT
In force
6 hr
Issued by
NWS Elko, NV

County Humboldt County, NV

The radar

The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 12:43 AM PDTNON-TSTM WND GST 5817 Ne Paradise Valley, NVMESONET STATION MPVN2 MARTIN CREEK, ELEVATION 6439 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 5.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2020-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2020-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4004 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS75 KLKN 080534
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1034 PM PDT Mon Sep 7 2020

NVZ030-081200-
/O.UPG.KLKN.WI.Y.0018.000000T0000Z-200908T0800Z/
/O.NEW.KLKN.HW.W.0005.200908T0534Z-200908T1200Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
1034 PM PDT Mon Sep 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 65 mph.

* WHERE...Humboldt County.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ031-081200-
/O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
/O.CON.KLKN.FZ.W.0003.200908T0800Z-200908T1500Z/
/O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/
Northern Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, and Tuscarora
1034 PM PDT Mon Sep 7 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO
9 AM PDT WEDNESDAY...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures 
  as low as 29 expected. For the Freeze Warning, sub-freezing 
  temperatures as low as 32 expected. For the Wind Advisory, 
  northwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Northern Elko County.

* WHEN...For the Freeze Warning, until 8 AM PDT Tuesday. For the 
  Hard Freeze Warning, from 11 PM Tuesday to 9 AM PDT Wednesday. 
  For the Wind Advisory, until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  will kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ039-081200-
/O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
/O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/
/O.CON.KLKN.FR.Y.0009.200908T0800Z-200908T1500Z/
South Central Elko County-
Including the cities of Ruby Lake and Oasis
1034 PM PDT Mon Sep 7 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO
9 AM PDT WEDNESDAY...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures 
  as low as 27 expected. For the Wind Advisory, northwest winds 
  20 to 30 mph with gusts up to 50 mph. For the Frost Advisory, 
  temperatures as low as 32 will result in frost formation.

* WHERE...South Central Elko County.

* WHEN...For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM 
  PDT Wednesday. For the Frost Advisory, until 8 AM PDT Tuesday. 
  For the Wind Advisory, until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  will kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ038-081200-
/O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
/O.CON.KLKN.FZ.W.0004.200909T0600Z-200909T1600Z/
/O.CON.KLKN.FR.Y.0009.200908T0800Z-200908T1500Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
1034 PM PDT Mon Sep 7 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM
PDT WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected. For the Wind Advisory, northwest winds 15 
  to 25 mph with gusts up to 45 mph expected. For the Frost 
  Advisory, temperatures as low as 34 will result in frost 
  formation.

* WHERE...Southwest Elko County.

* WHEN...For the Freeze Warning, from 11 PM Tuesday to 9 AM PDT 
  Wednesday. For the Frost Advisory, until 8 AM PDT Tuesday. For 
  the Wind Advisory, until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  will kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ035-037-081200-
/O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/
/O.CON.KLKN.FR.Y.0009.200908T0800Z-200908T1500Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
1034 PM PDT Mon Sep 7 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO
9 AM PDT WEDNESDAY...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures 
  as low as 28 expected. For the Frost Advisory, temperatures as 
  low as 34 will result in frost formation.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...For the Frost Advisory, from 1 AM to 8 AM PDT Tuesday. 
  For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM PDT 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ034-036-081200-
/O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
/O.CON.KLKN.FR.Y.0009.200908T0800Z-200908T1500Z/
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Including the cities of Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade
1034 PM PDT Mon Sep 7 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...For the Frost Advisory, temperatures as low as 33 will 
  result in frost formation. For the Wind Advisory, northwest 
  winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Ruby Mountains and East Humboldt Range, Northern 
  Lander County and Northern Eureka County and Southwest Elko 
  County.

* WHEN...For the Frost Advisory, until 8 AM PDT Tuesday. For the 
  Wind Advisory, until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost could kill sensitive 
  outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

NVZ033-081200-
/O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
Southeastern Elko County-
Including the city of West Wendover
1034 PM PDT Mon Sep 7 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County and Southeastern Elko County.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
1 follow-up statement
980 
WWUS75 KLKN 081212
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
512 AM PDT Tue Sep 8 2020

NVZ030-081315-
/O.EXP.KLKN.HW.W.0005.000000T0000Z-200908T1200Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
512 AM PDT Tue Sep 8 2020

...HIGH WIND WARNING HAS EXPIRED...

Winds have decreased across Humboldt County.

$$

NVZ031-090000-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
/O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/
/O.CON.KLKN.FZ.W.0003.000000T0000Z-200908T1500Z/
/O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/
Northern Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, and Tuscarora
512 AM PDT Tue Sep 8 2020

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM PDT WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 29. For the Hard Freeze Warning, sub-freezing temperatures 
  as low as 20 expected. For the Wind Advisory, north winds 15 to 
  25 mph with gusts up to 55 mph.

* WHERE...Northern Elko County.

* WHEN...For the Freeze Warning, until 8 AM PDT this morning. 
  For the Hard Freeze Warning, from 11 PM this evening to 9 AM 
  PDT Wednesday. For the Wind Advisory, until 11 AM PDT this 
  morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  will kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ039-090000-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
/O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/
/O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/
/O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/
South Central Elko County-
Including the cities of Ruby Lake and Oasis
512 AM PDT Tue Sep 8 2020

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM PDT WEDNESDAY...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures as
  low as 27 expected. For the Frost Advisory, temperatures as low
  as 32 will result in frost formation. For the Wind Advisory,
  north winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...South Central Elko County.

* WHEN...For the Hard Freeze Warning, from 11 PM this evening to 
  9 AM PDT Wednesday. For the Frost Advisory, until 8 AM PDT 
  this morning. For the Wind Advisory, until 11 AM PDT this 
  morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  will kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ034-036-090000-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
/O.EXA.KLKN.FZ.W.0004.200909T0600Z-200909T1600Z/
/O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Including the cities of Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade
512 AM PDT Tue Sep 8 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
WEDNESDAY...

...WIND ADVISORY HAS EXPIRED...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 25 expected. For the Frost Advisory, temperatures as low as 
  35 will result in frost formation.

* WHERE...Ruby Mountains and East Humboldt Range and Northern 
  Lander County and Northern Eureka County.

* WHEN...For the Frost Advisory, until 8 AM PDT Tuesday. 

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ038-090000-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
/O.CON.KLKN.FZ.W.0004.200909T0600Z-200909T1600Z/
/O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
512 AM PDT Tue Sep 8 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PDT WEDNESDAY...

...WIND ADVISORY HAS EXPIRED...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 26 expected. For the Frost Advisory, temperatures as low as 
  33 will result in frost formation.

* WHERE...Southwest Elko County.

* WHEN...For the Freeze Warning, from 11 PM Tuesday to 9 AM PDT
  Wednesday. For the Frost Advisory, until 8 AM PDT Tuesday. 

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ033-081800-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/
/O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/
Southeastern Elko County-
Including the city of West Wendover
512 AM PDT Tue Sep 8 2020

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southeastern Elko County.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-041-090000-
/O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/
/O.EXA.KLKN.FZ.W.0004.200909T0600Z-200909T1600Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
512 AM PDT Tue Sep 8 2020

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 27 expected. For the Wind Advisory, north winds 20 to 30 mph
  with gusts up to 50 mph.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...For the Freeze Warning, from 11 PM this evening to 9 AM 
  PDT Wednesday. For the Wind Advisory, until 11 AM PDT this 
  morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  will kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ035-090000-
/O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/
/O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/
/O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
512 AM PDT Tue Sep 8 2020

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM PDT WEDNESDAY...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures as
  low as 20 expected. For the Frost Advisory, temperatures as low
  as 33 will result in frost formation. For the Wind Advisory, 
  north winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...White Pine County.

* WHEN...For the Hard Freeze Warning, from 11 PM this evening to 
  9 AM PDT Wednesday. For the Frost Advisory, until 8 AM PDT 
  this morning. For the Wind Advisory, until 11 AM PDT this 
  morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  will kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NVZ037-090000-
/O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/
/O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
512 AM PDT Tue Sep 8 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM PDT WEDNESDAY...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures as
  low as 20 expected. For the Frost Advisory, temperatures as low
  as 34 will result in frost formation.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...For the Frost Advisory, from 1 AM to 8 AM PDT Tuesday. 
  For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM PDT 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Sep 7, 2:29 PM PDT, 8 hours 5 minutes earlier.

Area forecast discussion, Sep 7, 2:29 PM PDT, 8 hours 5 minutes before
Area Forecast Discussion
National Weather Service Elko NV
229 PM PDT Mon Sep 7 2020

.SYNOPSIS...Smoke and haze continues to clear out of the area today
as winds shift to a northerly direction. A cold front tonight
brings colder temperatures, and the possibility of a few
snowflakes to the highest elevations in northern Elko county.
Tuesday will be drastically cooler with highs in the upper 50s and
60s, but this is short lived as temperatures rebound and hit the
80s and low 90s by next week.

&&

.SHORT TERM...Today through Wednesday.
The high pressure that has long oppressed NV with unbearably hot
temperatures is finally being supplanted by a deep low pressure
system. The low pressure is in the process of moving a cold front
through the Silver state which will bring strong gusty winds and
colder temperatures. The winds will be strongest this afternoon to
evening with the winds being highest wind speeds in northeast NV
with a Wind Advisory in effect for northern NV. The winds will
weaken during the overnight hours but will still be gusty with
borderline advisory level winds still possible Tuesday morning.
The winds will finally begin to subside Tuesday afternoon to
evening. A side benefit to the gusty winds is that it will scour
out the smoke and haze in the region bringing better air quality.
The gusty winds coupled with dry air will create critical fire
weather conditions everywhere today and in central NV on Tuesday.
Colder air behind the front will see NV plummet an average of 30
degrees. This colder air will a garden killer as freezing
conditions will occur during the overnight and morning hours.
There is a Frost Advisory for tonight and Tuesday morning and a
Hard Freeze warning for Tuesday night to Wednesday morning. The
front is mainly dry in nature but a few rain showers to snow
flurries will be possible tonight and Tuesday morning in
northeastern to eastern NV. Even if precipitation occurs it will
lead to no significant accumulations of anything. Wednesday will
see a dry northerly flow across NV with a high pressure trying to
build back into region. This will produce fair weather with
increasing temperatures.

.LONG TERM...Wednesday night through Monday

Late Wednesday through Thursday, the closed low centered over
Utah/Arizona are lifts northeasterly at a very slow pace. Its influence
on our region is felt through the day on Thursday with a breezy
northeasterly flow aloft, providing a continuous flow of cooler
and drier air. Higher pressure starts to build in later that
evening as the Pacific ridge fills in the southwestern region.
This ridge is expected to linger through the weekend, and into the
start of next week.

Guidance is struggling to paint a clear picture as to how the pattern
changes after that, but that is to be expected this far out. It is worth
saying that the mid- and upper-level flow takes on a more active
pattern than what we have seen now for what feels like countless weeks.
It’s just going to be a matter of where this unfolds.

&&

.AVIATION...VFR at all terminals for the next 24 hours. Strong
gusty winds will be present at all terminals today and lasting
through Tuesday morning. The winds will generally be gusting in
the 30s to 40s kt range with occasional stronger gusts possible.
Haze will be departing the area making for clear skies.

&&

.FIRE WEATHER...A cold front is passing through NV bringing cooler
conditions and higher RH along with strong gusty winds. The winds
will be strongest today weakening somewhat during the overnight
and early Tuesday before abating Tuesday afternoon and evening.
Ahead of the cold front today the winds and low RH will create
critical fire weather conditions for all zones. The critical fire
conditions will continue in fire zones 426 and 427 during the
overnight and Tuesday. A Red Flag Warning remains valid for these
critical fire weather conditions. The cold air behind the cold
front will see RH rise above critical levels starting in the north
and working southward through today and Tuesday. As this is a
mainly dry front little to no significant precipitation is
expected outside the peaks of northern NV mountains.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Hard Freeze Warning from 11 PM Tuesday to 9 AM PDT Wednesday for
Northern Elko County-South Central Elko County-Southern Lander
County and Southern Eureka County-White Pine County.

Red Flag Warning until 5 AM PDT Tuesday for Central Elko County-
Eastern Elko County-Humboldt County-Quinn-Southeastern Humboldt
County and northern Lander County-W Elko County, N Eureka and
Lander Counties N of I80-White Pine and Northeast Nye Counties.

Freeze Warning from 1 AM to 8 AM PDT Tuesday for Northern Elko
County.

Wind Advisory until 1 AM PDT Tuesday for Northern Elko County-
South Central Elko County-Southeastern Elko County.

Wind Advisory until 1 AM PDT Tuesday for Humboldt County-
Northern Lander County and Northern Eureka County-Ruby Mountains
and East Humboldt Range-Southwest Elko County.

Frost Advisory from 1 AM to 8 AM PDT Tuesday for Northern Lander
County and Northern Eureka County-Ruby Mountains and East
Humboldt Range-South Central Elko County-Southern Lander County
and Southern Eureka County-Southwest Elko County-White Pine
County.

Red Flag Warning until 11 PM PDT Tuesday for Central Nevada-
Toiyabe-Northern Nye County-Mojave.

Freeze Warning from 11 PM Tuesday to 9 AM PDT Wednesday for
Southwest Elko County.

&&

99/84/99/99

In the hours before

Special weather statement, Sep 7, 9:20 PM PDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Elko NV
920 PM PDT Mon Sep 7 2020

NVZ030-031-036-038-081500-
Humboldt County-Northern Elko County-
Northern Lander County and Northern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena,
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee,
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe,
Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille,
Lee, South Fork, and Spring Creek
920 PM PDT Mon Sep 7 2020

...Blowing Dust This Evening and Overnight...

Blowing dust is expected across much of northern NV this evening,
and through the overnight hours, which may reduce visibilities
down to 1-3 miles at times. Motorist in Humboldt County and along
portions of I80 from Winnemucca to Elko have the best chances of
encountering the reduced visibilities. Drivers across northern NV
are urged to use caution.

Strong northwesterly winds are blowing dust from southeastern
Oregon, southeast across Humboldt County, into western Elko
County and over portions of northern Lander and Eureka Counties.
Winds are expected to shift to a more northeasterly direction on
Tuesday. The wind shift should end the blowing dust in all areas
expect possibly Humboldt County.

Visit www.weather.gov/elko for the latest weather information.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:12 AM PDTWind AdvisoryLKNElko, Nye, White Pine6 hr
Sep 8, 6:11 AM PDTRed Flag WarningLKNElko, Eureka, Humboldt, Lander, Nye14 hr
Sep 8, 2:00 PM PDTFrost AdvisoryLKNHumboldt19 hr

Nearby

High Wind Warnings in Nevada, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.